Aug 11, 2001
Response from Dr. Henry
Yes those drugs can either individually or in combination cause a form of drug induced hepatitis that would be more common inpatients with hepatitis C infection. Among the protease inhibitors ritonavir has been most associated with drug induced hepatitis (somewhat dose related but can occur even with the low dose found in Kaletra). The "d" drugs can possibly cause hepatic steatosis/lactic acidosis as well which may be more common in patients with pre-existing liver abnormalities including hepatitis C. Those drugs can be used in persons with hepatitis C but more careful monitoring of liver status is wise. KH
Acute Infection Neuropathy?
- Can HIV Be Transmitted Through Touching A Bloody Scab?
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
- Can You Get Hepatitis C From Sharing A Pipe?
- How Long Does The Hepatitis A Vaccine Work?
- 2nd Generation Elisa 3 Months
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.